Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 9, NWS Little Rock, AR

April 10, 2015Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 10, 2015, 1:45 AM CDT for Bradley County, Drew County, Arkansas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 1:45 AM CDT (06:45 UTC)
Expired
Apr 10, 2015, 3:30 AM CDT
In force
105 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 156 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WGUS54 KLZK 100645
FFWLZK
ARC011-043-100830-
/O.NEW.KLZK.FF.W.0009.150410T0645Z-150410T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
145 AM CDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BRADLEY COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHERN DREW COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 330 AM CDT

* AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL      
  SPREADING INTO BRADLEY AND DREW COUNTIES. PARTS OF THESE COUNTIES
  HAVE ALREADY RECEIVED 3 TO 4 INCHES OF RAIN. ADDITIONAL HEAVY RAIN
  WILL LIKELY CAUSE FLASH FLOODING. WHILE PRECIPITATION WILL TAPER   
  OFF DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY     
  HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WARREN...             MONTICELLO...         WILMAR...
  LANARK...             LADELLE...            INGALLS...
  HERMITAGE...          GREEN HILL...         VALLEY...
  SUMPTER...            PRAIRIE GROVE...      PLEASANT GROVE...
  LACEY...              JEROME...             FARMVILLE...
  ENON...               COLLINS...            CARMEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3358 9230 3368 9146 3351 9144 3339 9146
      3338 9181 3339 9181 3339 9197 3338 9198
      3337 9230

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 8:51 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 9, 8:51 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
851 PM CDT THU APR 9 2015

.UPDATE...

UPDATED TO REMOVE MENTION OF LAKE WIND ADV...AS WELL AS REMOVING
SOME COUNTIES FROM SVR WATCH #44 BEHIND THE COLD FRONT. WILL KEEP
OTHER WATCHES UNTIL 10 PM. WHILE THE OVERALL SVR WX POTENTIAL HAS
DECREASED SIGNIFICANTLY OVER THE LAST COUPLE HRS...DO THINK AN
ISOLATED STRONG TO SVR STORM COULD BE SEEN ALONG AND AHEAD OF THE
ADVANCING COLD FRONT. SOME LOCALLY HEAVY RAINFALL COULD ALSO BEEN
SEEN. UPDATES ALREADY OUT.

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT THU APR 9 2015/

AVIATION...

CONVECTION CONTINUES ACROSS THE AREA IN ADVANCE OF AN APPROACHING
COLD FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
UNTIL THE FRONTAL PASSAGE WHICH HAS ALREADY MOVED THROUGH THE
NORTHWEST. MVFR CONDITIONS WILL IMPROVE TO VFR CONDITIONS IN THE
WAKE OF THE FRONT. GUSTY WEST TO SOUTHWEST WINDS WILL TURN
NORTHWEST.

PREV DISCUSSION... /ISSUED 355 PM CDT THU APR 9 2015/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

ALREADY SEEING CONVECTION DVLP ACRS PARTS OF SWRN/S-CNTRL AR THIS
AFTN. MEANWHILE...THE ACTUAL CDFNT WAS ENTERING NWRN AR ATTM...WITH
STORMS ALSO FIRING ALONG IT. BASED ON LATEST SFC DATA AND SPECIAL
SOUNDINGS FM ARND THE AREA...THE WIND FLOW RMNS GENERALLY
UNIDIRECTIONAL...SO DAMAGING WINDS AND SOME LARGE HAIL WL BE THE
PRIMARY THREATS. ALTHOUGH AN ISOLD TORNADO CANNOT BE RULED...MAINLY
ACRS PARTS OF SERN AR.

SHORT RANGE MODEL DATA CONT TO RMN FAIRLY CONSISTENT WITH OVERALL
TIMING OF THE FROPA THRU THE FA TNGT. CDFNT WL CONT WORKING SEWD
INTO CNTRL AR BY MID TO LATE EVENING...THEN WL BE OUT OF SERN AR BY
LATE TNGT. SCTD TO NUMEROUS STORMS WL CONT TO DVLP INTO THIS EVENING
ALONG AND AHEAD OF THE FNT. EXPECT TO SEE A LINE OF STORMS ACCOMPANY
THE FNTL BNDRY ITSELF.

RAIN CHCS WL DIMINISH BEHIND THE FNT AS DRIER AIR WORKS INTO THE
AREA FM THE W. FAR SERN AR WL SEE A SLGT CHC OF SOME LINGERING
RAINFALL EARLY FRI MRNG...FOLLOWED BY COOLER AND DRIER CONDS THRU
SAT AS HIGH PRESSURE BLDS INTO THE REGION. THE HIGH WL SHIFT QUICKLY
EWD LATER IN THE WEEKEND...ALLOWING MOISTURE AND RAIN CHCS TO
EVENTUALLY RETURN TO AR HEADING INTO THE LONG TERM.

LONG TERM...SUNDAY THROUGH THURSDAY

THE LONG TERM WILL BE RATHER ACTIVE...WITH 30-50 PERCENT RAIN
CHANCES IN THE FORECAST THROUGH MUCH OF THE PERIOD. A FRONT WILL
APPROACH FROM THE NORTH ON SUNDAY NIGHT BUT WILL LINGER IN THE AREA
THROUGH LATE MONDAY NIGHT. DEPENDING ON WHICH MODEL YOU
BELIEVE...THERE MAY BE A BRIEF LULL IN PRECIPITATION CHANCES LATE
TUESDAY INTO WEDNESDAY...BUT ANOTHER DISTURBANCE WILL APPROACH FROM
THE PLAINS LATE WEDNESDAY NIGHT AND THURSDAY. THUS WHATEVER BREAK
THERE MAY BE IN SHOWER ACTIVITY WILL NOT BE LONG LIVED AND THE
PERIOD WILL ROUND OUT IN AN UNSETTLED FASHION.

THERE IS SOME POTENTIAL FOR SEVERE WEATHER ON MONDAY...HOWEVER IT
APPEARS THE MAIN CONCERN WILL BE THE POSSIBILITY OF HEAVY TO
EXCESSIVE RAIN.

ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     47  70  46  71 /  70   0   0   0
CAMDEN AR         56  71  50  75 / 100  20  10  10
HARRISON AR       42  68  45  69 /  10   0   0   0
HOT SPRINGS AR    51  71  48  73 / 100  10   0  10
LITTLE ROCK   AR  51  71  49  73 / 100  10   0  10
MONTICELLO AR     57  70  50  75 / 100  20  10  10
MOUNT IDA AR      49  70  47  72 /  80  10  10  10
MOUNTAIN HOME AR  44  70  45  70 /  10   0   0   0
NEWPORT AR        49  69  47  72 /  80   0   0   0
PINE BLUFF AR     54  69  49  74 / 100  10   0  10
RUSSELLVILLE AR   48  72  47  73 /  30   0   0  10
SEARCY AR         49  70  47  72 /  80  10   0   0
STUTTGART AR      52  69  49  73 / 100  10   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

62
Hazardous weather outlook, Apr 9, 10:20 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 PM CDT THU APR 9 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1020 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT IS CURRENTLY LOCATED ACROSS SOUTHERN ARKANSAS AND WILL
CONTINUE TO PUSH SOUTH THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN ADVANCE OF THE BOUNDARY AND SOME OF THE STORMS
COULD BE STRONG TO BRIEFLY SEVERE.

MOISTURE REMAINS PLENTIFUL IN ADVANCE OF THE BOUNDARY AND LOCALLY
HEAVY RAIN CAN NOT BE DISCOUNTED...ESPECIALLY OVER THE FAR SOUTHERN
PART OF THE STATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONT WILL EXIT THE REGION TOWARD THE GULF COAST ON FRIDAY...
BUT WILL MOVE BACK TO THE NORTH LATE IN THE WEEKEND. THE RETURN OF
THE FRONT WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT
AND MONDAY...AND THE POSSIBILITY OF HEAVY TO EXCESSIVE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY THIS
AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/56

In the hours before

Local storm report, Apr 9, 8:06 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             4 W CAVE CITY           35.95N 91.62W
04/09/2015  E1.75 INCH       SHARP              AR   LAW ENFORCEMENT

&&

56
Special weather statement, Apr 9, 8:06 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
806 PM CDT THU APR 9 2015

ARZ007-014>016-023-024-100135-
CLEBURNE AR-INDEPENDENCE AR-IZARD AR-SHARP AR-STONE AR-VAN BUREN AR-
806 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN...SOUTHEASTERN
STONE...SOUTHWESTERN SHARP...SOUTHEASTERN IZARD...NORTHWESTERN
INDEPENDENCE AND NORTHERN CLEBURNE COUNTIES UNTIL 830 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HERPEL TO 7
MILES NORTHEAST OF SHIRLEY TO 4 MILES NORTH OF CLINTON...AND MOVING
EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN VIEW...      FAIRFIELD BAY...      SIDNEY...
  SHIRLEY...            MT PLEASANT...        MT EVANS...
  HERPEL...             GID...                CUSHMAN...
  CROKER...             CAVE CITY...          CONCORD...
  WOODROW...            TWIN CREEK...         TURKEY CREEK...
  SANDTOWN...           SAINT JAMES...        RUSHING...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3605 9141 3574 9170 3557 9199 3559 9264
      3572 9235 3595 9206
TIME...MOT...LOC 0106Z 268DEG 39KT 3590 9202 3572 9223
          3564 9242

62
Local storm report, Apr 9, 8:07 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
807 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             MAYFLOWER               34.96N 92.43W
04/09/2015  E1.75 INCH       FAULKNER           AR   LAW ENFORCEMENT

&&

56
Special weather statement, Apr 9, 8:29 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT THU APR 9 2015

ARZ007-100145-
SHARP AR-
829 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP COUNTY UNTIL 845 PM
CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RAVENDEN...OR 15 MILES
SOUTHEAST OF ASH FLAT...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SITKA...              NELSONVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3625 9125 3624 9126 3624 9131 3622 9134
      3616 9134 3604 9135 3602 9143 3619 9150
      3627 9126 3626 9125
TIME...MOT...LOC 0128Z 252DEG 33KT 3613 9136

56
Special weather statement, Apr 9, 8:50 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT THU APR 9 2015

ARZ014-016-023>025-033-100235-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-STONE AR-VAN BUREN AR-WHITE
AR-
850 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...EASTERN VAN
BUREN...SOUTHEASTERN STONE...NORTHERN JACKSON...INDEPENDENCE AND
NORTHERN CLEBURNE COUNTIES UNTIL 930 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
CUSHMAN TO 2 MILES SOUTH OF GREERS FERRY LAKE...AND MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HEBER SPRINGS...      GREERS FERRY LAKE...  BATESVILLE...
  TUCKERMAN...          SWIFTON...            SALADO...
  PLEASANT PLAINS...    OIL TROUGH...         NEWARK...
  MOOREFIELD...         MAGNESS...            GREERS FERRY...
  CONCORD...            WILBURN...            THIDA...
  SULPHUR ROCK...       ROSIE...              ROOSEVELT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3547 9158 3547 9235 3586 9175 3585 9102
      3582 9103
TIME...MOT...LOC 0150Z 271DEG 33KT 3580 9173 3553 9215

56
Local storm report, Apr 9, 9:14 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 ESE MONTICELLO        33.61N 91.75W
04/09/2015                   DREW               AR   EMERGENCY MNGR

            NUMEROUS LOW WATER CROSSINGS ARE UNDER WATER.

&&

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:01 PM CDTSevere Thunderstorm WarningLZKCleburne, Jackson, White, Woodruff29 min
Apr 9, 7:13 PM CDTSpecial Weather StatementLZKDesha47 min
Apr 9, 7:16 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence29 min
Apr 9, 7:39 PM CDTFlash Flood WarningLZKBradley, Calhoun, Drew, Ouachita3 hr
Apr 9, 7:49 PM CDTSpecial Weather StatementLZKLawrence21 min
Apr 9, 7:57 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Perry, Pulaski, Saline33 min
Apr 9, 8:06 PM CDTSpecial Weather StatementLZKCleburne, Stone29 min
Apr 9, 8:29 PM CDTSpecial Weather StatementLZKSharp16 min
Apr 9, 8:50 PM CDTSpecial Weather StatementLZKCleburne, Independence45 min
Apr 9, 9:15 PM CDTFlash Flood WarningLZKCleburne, Independence, Jackson, Sharp, Stone, White105 min
Apr 9, 9:26 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson34 min
Apr 9, 10:12 PM CDTFlash Flood WarningLZKBradley, Calhoun, Desha, Drew, Ouachita108 min
Apr 9, 11:35 PM CDTFlash Flood WarningLZKArkansas, Dallas, Grant, Jefferson3 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.